Alert archive / Washington / Wind Advisories in 2024
Wind Advisory 4, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Apr 20, 2024, 12:09 PM PDT for 9 counties in Washington; 4 counties in Idaho. It took effect at Apr 20, 2024, 10:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2024, 12:09 PM PDT (19:09 UTC)
- In effect from
- Apr 20, 2024, 10:00 PM PDT
- Expired
- Apr 21, 2024, 5:40 AM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 71 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432 WWUS76 KOTX 201909 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1209 PM PDT Sat Apr 20 2024 IDZ003-WAZ032-033-035-036-044-210400- /O.NEW.KOTX.WI.Y.0004.240421T0500Z-240421T1400Z/ Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse-Upper Columbia Basin-Spokane Area-Waterville Plateau- Including the cities of Mansfield, Moscow, Tekoa, Wilbur, Fairfield, Rockford, Rosalia, Spokane Valley, La Crosse, Colfax, Genesee, Waterville, Grand Coulee, Airway Heights, Coulee City, Davenport, Clarkston, Pomeroy, Ritzville, Alpowa Summit, Uniontown, Creston, Odessa, Harrington, Pullman, Downtown Spokane, Potlatch, Badger Mountain Road, Cheney, Plummer, and Oakesdale 1209 PM PDT Sat Apr 20 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Mansfield, Moscow, Tekoa, Wilbur, Fairfield, Rockford, Rosalia, Spokane Valley, La Crosse, Colfax, Genesee, Waterville, Grand Coulee, Airway Heights, Coulee City, Davenport, Clarkston, Pomeroy, Ritzville, Alpowa Summit, Uniontown, Creston, Odessa, Harrington, Pullman, Downtown Spokane, Potlatch, Badger Mountain Road, Cheney, Plummer, and Oakesdale. * WHEN...From 10 PM this evening to 7 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest wind gusts will occur with cold front passage overnight. Potential for stronger wind gusts will decrease through the day Sunday but will remain breezy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ SVH
3 follow-up statements
535 WWUS76 KOTX 210339 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 839 PM PDT Sat Apr 20 2024 IDZ003-WAZ032-033-035-036-044-211400- /O.CON.KOTX.WI.Y.0004.240421T0500Z-240421T1400Z/ Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse-Upper Columbia Basin-Spokane Area-Waterville Plateau- Including the cities of Cheney, Rockford, Pomeroy, Tekoa, Oakesdale, Grand Coulee, Badger Mountain Road, Fairfield, La Crosse, Airway Heights, Spokane Valley, Potlatch, Plummer, Rosalia, Odessa, Pullman, Wilbur, Colfax, Clarkston, Harrington, Uniontown, Downtown Spokane, Genesee, Creston, Alpowa Summit, Davenport, Mansfield, Ritzville, Coulee City, Moscow, and Waterville 839 PM PDT Sat Apr 20 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Cheney, Rockford, Pomeroy, Tekoa, Oakesdale, Grand Coulee, Badger Mountain Road, Fairfield, La Crosse, the Spokane area, Potlatch, Plummer, Rosalia, Odessa, Pullman, Wilbur, Colfax, Clarkston, Harrington, Uniontown, Genesee, Creston, Alpowa Summit, Davenport, Mansfield, Ritzville, Coulee City, Moscow, and Waterville. * WHEN...Until 7 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest wind gusts will occur with cold front passage overnight. Potential for stronger wind gusts will decrease through the day Sunday but will remain breezy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ LN
582 WWUS76 KOTX 210614 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1114 PM PDT Sat Apr 20 2024 IDZ026-027-211400- /O.EXA.KOTX.WI.Y.0004.000000T0000Z-240421T1400Z/ Lewiston Area-Lewis and Southern Nez Perce Counties- Including the cities of Gifford, Lapwai, Peck, Craigmont, Lewiston Grade, Lewiston, Winchester, Soldiers Meadow Road, Nezperce, Culdesac, and Kamiah 1114 PM PDT Sat Apr 20 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PDT SUNDAY... * WHAT...West winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Gifford, Lapwai, Peck, Craigmont, Lewiston Grade, Lewiston, Winchester, Soldiers Meadow Road, Nezperce, Culdesac, and Kamiah. * WHEN...Until 7 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IDZ003-WAZ032-033-035-036-044-211400- /O.CON.KOTX.WI.Y.0004.000000T0000Z-240421T1400Z/ Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse-Upper Columbia Basin-Spokane Area-Waterville Plateau- Including the cities of Potlatch, Pomeroy, Spokane Valley, Mansfield, Alpowa Summit, Rosalia, Genesee, Waterville, Downtown Spokane, Cheney, Harrington, Plummer, Moscow, Rockford, Badger Mountain Road, Clarkston, Tekoa, Wilbur, Coulee City, Airway Heights, La Crosse, Oakesdale, Creston, Colfax, Pullman, Grand Coulee, Odessa, Ritzville, Fairfield, Davenport, and Uniontown 1114 PM PDT Sat Apr 20 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Potlatch, Pomeroy, Spokane Valley, Mansfield, Alpowa Summit, Rosalia, Genesee, Waterville, Downtown Spokane, Cheney, Harrington, Plummer, Moscow, Rockford, Badger Mountain Road, Clarkston, Tekoa, Wilbur, Coulee City, Airway Heights, La Crosse, Oakesdale, Creston, Colfax, Pullman, Grand Coulee, Odessa, Ritzville, Fairfield, Davenport, and Uniontown. * WHEN...Until 7 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ SB
216 WWUS76 KOTX 211240 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 540 AM PDT Sun Apr 21 2024 IDZ003-026-027-WAZ032-033-035-036-044-211345- /O.CAN.KOTX.WI.Y.0004.000000T0000Z-240421T1400Z/ Idaho Palouse-Lewiston Area-Lewis and Southern Nez Perce Counties- Lower Garfield and Asotin Counties-Washington Palouse-Upper Columbia Basin-Spokane Area-Waterville Plateau- Including the cities of Spokane Valley, Peck, Potlatch, Moscow, Clarkston, La Crosse, Harrington, Airway Heights, Downtown Spokane, Rockford, Waterville, Oakesdale, Lewiston, Kamiah, Lewiston Grade, Pullman, Creston, Rosalia, Gifford, Colfax, Wilbur, Pomeroy, Davenport, Soldiers Meadow Road, Lapwai, Coulee City, Odessa, Uniontown, Ritzville, Craigmont, Badger Mountain Road, Fairfield, Plummer, Alpowa Summit, Winchester, Grand Coulee, Genesee, Cheney, Mansfield, Tekoa, Culdesac, and Nezperce 540 AM PDT Sun Apr 21 2024 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ Butler
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Apr 20, 11:12 AM PDT, 57 minutes earlier.
Area forecast discussion, Apr 20, 11:12 AM PDT, 57 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1112 AM PDT Sat Apr 20 2024 .SYNOPSIS... Dry weather conditions will be in place through Saturday. A strong cold front arrives this evening and overnight ushering gusty westerly winds and chance for showers. Mild and dry weather returns for the start of work week with 60s and 70s by Tuesday. The next cooling trend arrives Wednesday with small chances for mountain showers. && .DISCUSSION... Today: It will be a gorgeous start to the weekend courtesy of high pressure aloft and an abnormally dry air mass. Skies are clear this morning and will remain cloud free through the afternoon delivering an abundance of sunshine! Temperatures are also starting off warmer than Friday morning as a light northeast wind continues to blow across the region. The combination of steady winds and the very dry air mass will allow temperatures to warm quickly today with readings into the 60s shortly after noon. Winds will not be as breezy as Friday but steady within the 6 to 12 mph range with direction shifting from northeast in the morning to southeast throughout the day. This evening - overnight: A strong cold front arrives bringing strong winds and chance for showers. Latest models have sped up the timing of the front now coming across the Cascades in the evening and to the WA/ID border just prior to midnight. This is roughly 2-3 hours sooner than runs were showing last night. There is high confidence for a drastic increase in winds with the frontal passage with speeds sustained winds at least 20 mph. This comes with probabilities of 50-80% or greater. Areas of the Upper Columbia Basin along the Hwy 2 corridor from Douglas to Wilbur to Airway Heights as well as southeastern WA including the Palouse, Foothills of the Blue Mountains, and benches around the L-C Valley will likely experience a few hours of sustained winds of 25 mph or greater (30% chance). Wind gusts of 30-40 mph will be common with and behind the frontal passage with a few gusts of 45 mph possible over the aforementioned windier spots. This also includes the ridge lines and aligned valleys in the East Slopes of the Cascades and into the Idaho Panhandle. Typically, these strongest speeds only last 1-2 hours along and behind the front. With the last 48 hours being very dry ...still thinking patchy blowing dust is a possibility in the Western Basin for early Sunday. Would not rule out minor tree damage (small branches) and a few power outages. The biggest impact will be light weight objects blowing around like garbage cans, lawn furniture, and trampolines. Saturday will tempting to sit out on the patio and BBQ...Please don't forget to secure those patio umbrellas and other loose items before heading to bed! As for rain showers, amounts have been lowered and range between a trace to a tenth away from the Cascade Crest. Best chance for a tenth will be the higher terrain of North Idaho and Northeastern WA (70% chance) while the valleys carry less than a 20% chance for a tenth. The Cascade Crest could receive upwards of a quarter of an inch or more with amounts localized under narrow heavier bands. Snow levels will come crashing down as well falling to 3000 feet by midnight with slushy accumulations possible over Stevens/Washington Passes. Sunday: Breezy westerly winds will persist on Sunday with constant wind speeds of 10-20 mph and gusts up to 30 mph. Winds will be strongest early in the day and slowly come down as the day wears on. Cold air aloft tracking along the International Border will result in some cumulus buildups and a few shallow showers but little in the way of additional rainfall. NBM carries a 10% chance for a t-storm but this comes with very low confidence as 700-500mb is rapidly drying out and PWATS are crashing back near 0.25" across the Inland NW. Monday through Friday: High pressure returns to the region early in the work-week bringing another period of warming and drying. Temperatures for Monday morning will likely start off cool with temperatures in the upper 20s to lower 30s and potential for frost or at least freezing temperatures. Temperatures rebound into the 60s by the afternoon and continue to warm into Tuesday numerous locations across the Inland Northwest showing increasing odds for reaching 70F (50-80% chances). This will come with generally lighter winds. The next Pacific trough arrives middle to late week. A closer examination of the 100 member ensemble shows quite a bit of uncertainty with the track and strength of this wave. At this time, only 30% of the members show the INW receiving precipitation from this feature on Wednesday (mainly comprised of the GEFS members)which only increases toward 37% by Thursday and heavily weighted by the GEFS members. The precipitation is showery in nature and mainly focused over the mountains. Confidence is higher for some degree of cooling with the general pattern shift and potential for an increase in westerly winds. In a nutshell, temperatures peak Tuesday and cool into Thursday with readings not straying very far from the 30-averages. /sb && .AVIATION... 18z TAFS: Breezy northeast winds for the rest of this morning particularly across north Idaho into northeast Washington and over the Columbia Basin. Expect gusts up to 18-25 kts for KSZT-KCOE- KDEW-KSFF-KGEG-KMWH airports until winds subside by mid afternoon. A vigorous cold front will sweep across the region tonight arriving into the Cascades by 0500Z and into the Idaho Panhandle by 1100Z. Showers that develop will quickly push across with the front with ceilings lowering to between 4-6 kft agl. Expect a sharp wind shift from the west and northwest with gusts to between 25-35 kts with cold front passage. Stronger wind gusts of 30+ kts will be brief on the order of a few hours. The stronger wind gusts may bring a brief period of blowing dust at KMWH. A brief period of low level wind shear will also be possible right ahead of the front tonight between 05-09Z as well. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Confidence is high that VFR conditions will prevail. There is low confidence for blowing dust to reduce visibility at KMWH between 06-09Z tonight. There is also a 30% chance for low stratus or stratocumulus clouds to result in MVFR conditions at KPUW-KGEG-KCOE Sunday morning. /SVH ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports, please refer to the Aviation Dashboard on our webpage: https://www.weather.gov/otx/avndashboard && .PRELIMINARY POINT TEMPS/POPS... Spokane 64 39 56 32 60 36 / 0 40 0 0 0 0 Coeur d'Alene 62 39 54 31 59 34 / 0 60 10 0 0 0 Pullman 64 39 53 33 57 36 / 0 40 0 0 0 0 Lewiston 72 46 61 38 65 40 / 0 20 0 0 0 0 Colville 63 35 57 29 62 33 / 0 60 10 0 0 0 Sandpoint 59 39 52 32 57 35 / 0 70 30 0 0 0 Kellogg 62 40 50 34 56 37 / 0 60 20 0 0 0 Moses Lake 69 40 62 34 64 40 / 0 10 0 0 0 0 Wenatchee 64 41 58 37 63 43 / 0 10 0 0 0 0 Omak 65 39 61 34 64 39 / 0 20 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Nearby
Wind Advisories in Washington, 2024Wind Advisories in Idaho, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.